MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

AGA MEDICAL CORPORATION AMPLATZER SIZING BALLOON II; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 9-SB-018
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code Heart Failure (2206)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event of hemodynamic compromise and reduced right ventricle compression after the sizing balloon was decompressed was reported.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.Please note, per the instruction for use, artmt100092312 revision a " this device was sterilized with ethylene oxide and is for single use only.Do not reuse or resterilize this device.".
 
Event or Problem Description
On (b)(6) 2020, a 12/10mm amplatzer duct occluder was selected for implant using a 7f amplatzer torqvue delivery system (ds) to close a fistula, aware this is an off-label use.However, the occluder was not released because it did not remain seated when tugged.The device was removed from the patient and the physician decided to re-measure the fistula with an 18mm amplatzer sizing balloon.The fistula measured about 14mm and the sizing balloon was decompressed.However, the patient became severely hemodynamically compromised and had reduced right ventricle compression.The sizing balloon was re-inserted and re-inflated to block the shunt and the patient regained hemodynamic stability.A 16mm amplatzer muscular vsd occluder was selected for implant using a 9f amplatzer torqvue ds to close the fistula; the physician is aware this is off-label use.There was significant resistance when inserting the delivery sheath.The 16mm occluder was successfully implanted.The patient was hemodynamically stable at the end of the procedure and moved to the ccu for observation.The patient is reportedly stable.

Brand Name
AMPLATZER SIZING BALLOON II
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9751489
Report Number2135147-2020-00046
Device Sequence Number743130
Product Code MJN
UDI-Device Identifier00811806011516
UDI-Public00811806011516
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number9-SB-018
Device Catalogue Number9-SB-018
Device Lot Number6922464
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR